Arizona, 2011Damaging Wind in Arizona, July 4, 2011
July 4, 2011 · NWS FGZ · 1 event in 1 county or zone
A thunderstorm brought high winds to Clarkdale.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A thunderstorm brought high winds to Clarkdale.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before the first event at Jul 4, 3:30 PM MST, 3 hours 21 minutes earlier.
Area forecast discussion, Jul 4, 3:30 PM MST, 3 hours 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
330 PM MST MON JUL 4 2011
.SYNOPSIS...HIGH PRESSURE OVER THE FOUR CORNERS REGION WILL ALLOW
MONSOON MOISTURE TO CONTINUE MOVING ACROSS ARIZONA WITH SHOWERS AND
THUNDERSTORMS EXPECTED THROUGH THE WORK WEEK.
&&
.DISCUSSION...WEATHER PATTERN WITH FOUR CORNERS HIGH PRESSURE LOOKS
TO SUPPORT DAILY CHANCES FOR SHOWERS AND THUNDERSTORMS THROUGH THIS
WEEK. THIS AFTERNOON...SHOWERS AND THUNDERSTORMS HAVE BEEN MOST
NUMEROUS ACROSS THE MOGOLLON RIM...BUT ARE CURRENTLY SHIFTING INTO
NORTHERN GILA COUNTY AND REMAINING PORTIONS OF COCONINO COUNTY.
STEERING WINDS WITH STORMS HAVE REMAINED LIGHT AND PREDOMINANTLY TO
THE WEST-NORTHWEST.
SIMILAR CONDITIONS ARE FORECAST FOR THE NEXT SEVERAL DAYS...AND WE
ARE KEEPING THE CHANCE FOR PRECIPITATION IN THE FORECAST ACROSS
NORTHERN ARIZONA INTO NEXT WEEKEND.
&&
.AVIATION...FOR THE 00Z PACKAGE...SCT SHRA/TSRA WILL CONTINUE INTO
THE EVENING BEFORE DIMINISHING OVERNIGHT. EXPECT GUSTY WINDS UP TO
40KTS WITH STRONGER STORMS. SCT SHRA/TSRA WILL DEVELOP AGAIN TUESDAY
AROUND 18Z OVER THE HIGHER TERRAIN...SPREADING INTO THE LOWER
ELEVATIONS DURING THE AFTERNOON. AVIATION DISCUSSION NOT UPDATED FOR
AMENDMENTS.
&&
.FIRE WEATHER...HIGH PRESSURE NEAR THE FOUR CORNERS REGION WILL
BRING LIGHT WINDS...SEASONABLE DAYTIME TEMPERATURES...AND CONTINUED
DAILY SHOWER AND THUNDERSTORM ACTIVITY.
THURSDAY THROUGH SATURDAY...THE HIGH PRESSURE CENTER NEAR THE FOUR
CORNERS IS EXPECTED TO SHIFT SLOWLY EASTWARD...WHICH MAY BRING A
SLIGHT DRYING TREND BY NEXT WEEKEND. OTHERWISE...EXPECT CHANCES FOR
DAILY SHOWERS AND THUNDERSTORMS TO CONTINUE.
&&
.FGZ WATCHES/WARNINGS/ADVISORIES...NONE.
&&
PUBLIC......................KD
AVIATION/FIRE WEATHER.......DJO
FOR NORTHERN ARIZONA WEATHER INFORMATION VISIT
WEATHER.GOV/FLAGSTAFF.
Hazardous weather outlook, Jul 4, 10:02 AM MST, 8 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
1002 AM MST MON JUL 4 2011
AZZ004>018-037>040-050400-
KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-GRAND CANYON COUNTRY-
COCONINO PLATEAU-YAVAPAI COUNTY MOUNTAINS-
NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-CHINLE VALLEY-
CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-
WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-WHITE MOUNTAINS-
NORTHERN GILA COUNTY-YAVAPAI COUNTY VALLEYS AND BASINS-
OAK CREEK AND SYCAMORE CANYONS-BLACK MESA AREA-
NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264-
1002 AM MST MON JUL 4 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
ARIZONA...NORTH CENTRAL ARIZONA...NORTHEAST ARIZONA AND WEST
CENTRAL ARIZONA.
.DAY ONE...TODAY AND TONIGHT
EXPECT SHOWERS AND THUNDERSTORMS TO DEVELOP BY MID-DAY ACROSS THE
MOUNTAINS OF EAST-CENTRAL ARIZONA AND SPREAD WESTWARD ALONG THE
MOGOLLON RIM AND EVENTUALLY INTO LOWER ELEVATION LOCATIONS. SMALL
HAIL AND WIND GUSTS TO 50 MPH ARE A THREAT WITH SOME OF THE
STORMS. THE MAIN AREAS OF CONCERN FOR LOCALIZED FLASH FLOODING
WILL BE THE RECENTLY BURNED AREAS IN SOUTHERN APACHE AND NAVAJO
COUNTIES...THE LOCUST AND THE WALLOW BURN AREAS...AND THE SCHULTZ
BURN AREA IN COCONINO COUNTY.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
MOIST SOUTH TO SOUTHEAST FLOW AROUND THE SUBTROPICAL HIGH ACROSS
NEW MEXICO WILL CONTINUE TO FEED MOISTURE INTO THE REGION. THERE
WILL BE A CHANCE OF LATE MORNING THROUGH EARLY EVENING SHOWERS AND
THUNDERSTORMS EACH DAY. THE AREAS OF CONCERN FOR LOCALIZED FLASH
FLOODING WILL BE THE RECENTLY BURNED AREAS IN SOUTHERN APACHE AND
NAVAJO COUNTIES...THE LOCUST AND THE WALLOW BURN AREAS...AND THE
SCHULTZ BURN AREA IN COCONINO COUNTY.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Local storm report, Jul 4, 2:47 PM MST, 4 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
247 PM MST MON JUL 04 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0240 PM FLOOD 7 NE FLAGSTAFF 35.26N 111.53W
07/04/2011 COCONINO AZ TRAINED SPOTTER
FLOODING AND ROCK DEBRIS OVER PAINTBRUSH LANE.
&&
EVENT NUMBER FGZ1100166
DJOSpecial weather statement, Jul 4, 4:56 PM MST, 1 hour 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
456 PM MST MON JUL 4 2011
AZZ018-050030-
GILA AZ-
456 PM MST MON JUL 4 2011
THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY FOR...
CENTRAL GILA COUNTY IN EAST CENTRAL ARIZONA
UNTIL 530 PM MST
AT 450 PM MST...NATIONAL WEATHER SERVICE RADAR INDICATED THAT
THUNDERSTORMS WERE DEVELOPING ALONG HIGHWAY 288 FROM 5 TO 15 MILES
SOUTH OF YOUNG. THESE STORMS WERE MOVING TOWARD THE WEST AROUND 10
MPH.
HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 55 MPH ARE
EXPECTED WITH THIS STORM. IN ADDITION...HEAVY RAINFALL MAY CAUSE
RAPID PONDING OF WATER ON ROADS AND RISING WATER IN AREA WASHES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF THIS STORM INTENSIFIES...A WARNING MAY BE NEEDED. STAY TUNED TO
NOAA WEATHER RADIO...LOCAL RADIO OR TV FOR THE LATEST UPDATES.
&&
LAT...LON 3385 11122 3411 11122 3408 11086 3382 11089
TIME...MOT...LOC 2355Z 095DEG 13KT 3392 11099
JJ
Special weather statement, Jul 4, 5:33 PM MST, 1 hour 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
533 PM MST MON JUL 4 2011
AZZ018-050115-
GILA AZ-
533 PM MST MON JUL 4 2011
THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY FOR...
WEST CENTRAL GILA COUNTY IN EAST CENTRAL ARIZONA
UNTIL 615 PM MST
AT 520 PM MST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
STRONG THUNDERSTORMS 15 MILES EAST OF PUNKIN CENTER...MOVING
WEST AT 20 MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 55 MPH ARE
EXPECTED WITH THIS STORM. IN ADDITION...VERY HEAVY RAIN WILL CAUSE
RAPID PONDING OF WATER ON AREA ROADS...AND RISING WATER IN WASHES.
LOCATIONS IMPACTED INCLUDE...
JAKES CORNER...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE ADVISORY AREA AND STORMS APPROACH...TAKE SHELTER IN
A STURDY BUILDING IF POSSIBLE.
&&
LAT...LON 3382 11120 3391 11128 3395 11139 3398 11142
3402 11145 3406 11144 3398 11102 3380 11105
TIME...MOT...LOC 0030Z 097DEG 20KT 3390 11114
JJThunderstorm Wind, Yavapai
- When
- July 4, 6:51 PM MST
- Where
- Yavapai County, 0.89 mi SE of Clarkdale
- Measured
- 56 kt (64 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 34.760, -112.060
A 64 MPH wind gusts was measured at the Mesonet site in Clarkdale.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Damaging Winds and Lightning Strikes in Louisiana, July 4, 20112 deaths · $65,000 · 56 kt wind · 5 events
- Tornadoes and Hail in North Dakota, July 4, 2011$490,000 · EF2 · 16 events
- Wildfire in Texas, July 4 to 15, 20111 death · $32,000 · 2 events
- Flash Flood and Hail in Arizona, July 4, 2011$1.1 million · 1 in hail · 7 events
- Hail and Damaging Winds in Georgia, July 4, 2011$826,000 · 1.25 in hail · 11 events
- Flash Flood and Hail in Virginia, July 4, 2011$161,000 · 1.75 in hail · 27 events
- Tornadoes and Hail in Minnesota, July 4, 2011$122,000 · EF0 · 31 events
- Hail and Damaging Winds in Arkansas, July 4 to 5, 2011$298,000 · 1 in hail · 12 events
- Flash Flooding and Damaging Winds in California, July 4 to 6, 2011$94,000 · 58 kt wind · 8 events
- Damaging Winds in West Virginia, July 4, 2011$73,000 · 55 kt wind · 7 events
- Flash Flood and Hail in Tennessee, July 4, 2011$50,000 · 55 kt wind · 6 events
- Damaging Winds and Lightning Strike in Texas, July 4, 2011$35,000 · 57 kt wind · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 333011.